3 doctors weighed in:

Are there any withdrawal side effects from taking ADHD medications?

3 doctors weighed in
Dr. Carla Enriquez
Pediatrics
1 doctor agrees

In brief: Yes

Starting or stopping adhd medications is a mutual decision by patient and doctor, and should not be undertaken by the patient alone.
In so doing, the patient's discontinuation symptoms can be avoided or minimized. Your question also begs the question of why you would want to discontinue medications in the first place. Ineffectiveness or adverse reactions should be discussed with your doctor.

In brief: Yes

Starting or stopping adhd medications is a mutual decision by patient and doctor, and should not be undertaken by the patient alone.
In so doing, the patient's discontinuation symptoms can be avoided or minimized. Your question also begs the question of why you would want to discontinue medications in the first place. Ineffectiveness or adverse reactions should be discussed with your doctor.
Dr. Carla Enriquez
Dr. Carla Enriquez
Thank

In brief: Yes

Possibly. It depends on the medication.
The best course of action is to ask your doctor. Is it a good idea to stop "cold turkey?" in some cases this is ok. In others, it's a really (really!) bad idea. Talk to your doctor. That's the only safe alternative.

In brief: Yes

Possibly. It depends on the medication.
The best course of action is to ask your doctor. Is it a good idea to stop "cold turkey?" in some cases this is ok. In others, it's a really (really!) bad idea. Talk to your doctor. That's the only safe alternative.
Dr. Bartholomew Vereb
Dr. Bartholomew Vereb
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors